

Creating a Culture of Safety and Quality through Antibiotic Stewardship November 15, 2017 at National Quality Forum, Washington, DC

Audience

This event is designed for healthcare professionals in hospital settings who have oversight or administrative responsibility for antibiotic stewardship programs. This might include: directors of quality and safety; accreditation and regulatory compliance professionals; quality review and accountability; performance and process improvement; administrators; CMOs and medical and physician leaders; CNOs and nursing leaders; and CQOs and clinician leaders. The audience will represent a variety of professions, including medicine, nursing, and pharmacy.

Learning Objectives

During this one-day workshop, participants will:

- (1) Identify tools, resources, and strategies to accelerate antibiotic stewardship programs to improve patient outcomes.
- (2) Understand common barriers to antibiotic stewardship programs and corresponding solutions from a multidisciplinary perspective.
- (3) Learn how measurement, data, and technology are being used to improve patient safety and reduce harm related to antibiotic use.

Continuing Education

This activity has been approved for 5.75 AMA PRA Category 1 Credit[™] for physicians, 5.75 continuing nurse credits, 5.75 continuing pharmacy credits, and 5.75 CPHQ continuing education hours. Participants must attend the entire event to receive credit. Partial credit will not be offered. For further details, please see the Accreditation Statement on the event page.

Social Media

Tweet about this event: @NatQualityForum or #abxstewardship

PAGE 2

Agenda

8:30am Networking Breakfast and Check-In Breakfast provided by NQF

9:00am Introduction and Icebreaker (15 min) Shantanu Agrawal, MD, MPhil, President and CEO, NQF

- Welcome and opening activity
- Overview of objectives and agenda

9:15am Overcoming Barriers to Achieve Results (45 min) Ann Latstetter, DNP, RN, Chief Nursing Officer and Vice President of Clinical Resources, Clinical Division, HCA

Learning objective: Identify strategies for directing large teams across departments and disciplines to take antibiotic stewardship to the next level of quality and safety.

- How to inspire clinicians through storytelling and peer-to-peer conversations
- How to utilize technology to support prescriber best practices in real time
- How to use data to drive success

10:00am The Joint Commission's Antimicrobial Stewardship Standard (60 min) David W. Baker, MD, MPH, FACP, Executive Vice President, Division of Health Care Quality Evaluation, The Joint Commission

Learning objective: Discuss The Joint Commission's new antimicrobial stewardship standard, Medication Management MM.09.01.01, for hospitals, critical access hospitals centers, and nursing care centers.

- Overview of the standard and its elements
- Review of the history of this standard and what led to its development
- Preview of early results and insights from the standard's first year
- What to expect in 2018 from The Joint Commission regarding antibiotic stewardship

11:00am Morning Break (15 min)

11:15am Measuring Successful Stewardship (45 min)

Arjun Srinivasan, MD, Captain, USPHS, Associate Director for Healthcare-Associated Infection Prevention Programs, Division of Healthcare Quality Promotion, Centers for Disease Control and Prevention (CDC)

Learning objective: Identify what performance measures and/or metrics are available to measure antibiotic use, resistance, and/or prescribing.

- Update on the CDC's surveillance efforts, such as the National Healthcare Safety Network (NHSN) Antimicrobial Use and Resistance (AUR) Module
- Public reporting on measures for antibiotic use

PAGE 3

12:00pm Utilizing HEDIS[®] Measures to Support Appropriate Antibiotic Use (30 min) Daniel Knecht, MD, MBA, Head of Clinical Strategy, Aetna

Learning objective: Discuss how quality measures supported by claims data can promote optimal antibiotic prescribing practices.

- Overview of collaboration with CDC to identify prescribers who do and do not follow prescribing best practices for adult patients with acute bronchitis
- Using NCQA's Healthcare Effectiveness and Data Information Set (HEDIS) measures as a quality improvement tool
- Using data to communicate with providers about prescribing practices
- Insights from the payer perspective about antibiotic stewardship
- **12:30pm** Networking Lunch (45 min) Lunch provided by NQF

1:15pmShifting the Conversation about Antibiotic Use to Safety (30 min)
Christian John Lillis, BA, Co-Founder and Executive Director, Peggy Lillis Foundation

Learning objectives: (1) Describe how to talk about antibiotic use with patients and their families, clinicians, and others in the healthcare system; (2) Illustrate how to distill nuanced messages about antibiotic use into accessible, compelling messages.

- Supporting clinicians to utilize best practices in treating infections
- Talking with patients and their families about the advantages and disadvantages of antibiotic use
- Promoting a culture of safety and quality through effective communication

1:45pmLeveraging Diagnostic Stewardship to Improve Outcomes (45 min)Ed Septimus, MD, FACP, FIDSA, FSHEA, Vice President, Research and InfectiousDiseases, HCA Clinical Services Group

Learning objectives: (1) Describe when and how to collect appropriate specimens for accurate, timely diagnosis to improve patient outcomes; (2) Identify tools available to improve the speed and accuracy of diagnosis of bacterial infection in acute care settings.

- Appropriate use of microbiology, rapid diagnostics, and biomarkers
- 2:30pm Afternoon Break (15 min)

2:45pm Stewardship as an Example of Interdisciplinary Success (60 min)

Ed Septimus, MD, FIDSA, FACP, FSHEA, Medical Director, Infection Prevention and Epidemiology, HCA Healthcare

Rita Olans, DNP, CPNP, APRN-BC, Assistant Professor, School of Nursing, MGH Institute of Health Professions

Kristi Kuper, PharmD, BCPS, Senior Clinical Manager, Infectious Diseases, Vizient

Learning objectives: (1) Identify common barriers to successful antibiotic stewardship; (2) Identify multiple solutions to each barrier from a multidisciplinary perspective, including nursing, medicine and pharmacy.

PAGE 4

- Panel overview followed by facilitated discussion with the audience
- Optimizing informatics to enhance clinical decision making
- Q&A with faculty

3:45pm Conclusion (15 min)

- Closing activity
- 4:00pm End